Advances in Differential Equations

Critical Fujita exponents for a coupled non-Newtonian filtration system

Sining Zheng and Miaoqing Tian Sining Zheng and Miaoqing Tian

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In 1966, Fujita started the close investigation of the blow-up phenomena arising in some semilinear parabolic problems and found the so-called Fujita exponent. Later, Galaktionov and Levine researched nonlinear parabolic equations involving $p$-Laplace operators with nonlinear boundary conditions. In the present paper we extend their results to a non-Newtonian filtration system coupled via nonlinear boundary conditions. In terms of a characteristic algebraic system introduced for the problem, we obtain a clear and simpler presentation of both the critical Fujita exponent and the blow-up rate for this complicated coupled system containing six nonlinear exponent parameters. The proof for establishing the critical exponents is based on careful constructions of the comparison functions, especially for the blow-up case, by using the Barlenbratt-type solutions. The analysis of the blow-up rate relies on the appropriate scale transformation of the independent and the dependent variables with some differential inequalities satisfied by the $L^\infty$-norm of blowing up solutions. This paper provides a complete result for such a coupled degenerate parabolic system.

Article information

Source
Adv. Differential Equations Volume 15, Number 3/4 (2010), 381-400.

Dates
First available in Project Euclid: 18 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.ade/1355854754

Mathematical Reviews number (MathSciNet)
MR2588774

Zentralblatt MATH identifier
1196.35044

Subjects
Primary: 35K65: Degenerate parabolic equations 35B33: Critical exponents 35B40: Asymptotic behavior of solutions

Citation

Sining Zheng; Miaoqing Tian, Sining Zheng; Miaoqing Tian. Critical Fujita exponents for a coupled non-Newtonian filtration system. Adv. Differential Equations 15 (2010), no. 3/4, 381--400. https://projecteuclid.org/euclid.ade/1355854754.


Export citation